Kidney Disease & Disorders Community
What are the symptoms of kidney toxicity?
About This Community:

This patient support community is for discussions relating to kidney disease and disorders, dialysis, self care, and transplants.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

What are the symptoms of kidney toxicity?

I've been getting toradol injections since march (30 to 60 mg) twice a week. Recently, one day, 60mg twice, two days later, same dosage, yesterday, 30 mg, followed by 60 mg. I had a reaction to zanaflex about a week ago and it made the spinal pain worse, so I quit taking it, and needed more toradol to counteract the reaction. Last dosages with toradol didn't touch this pain. My back has went into a spasm that won't go away & it's causing headaches. I'm getting more crampy with muscle pain. I had diarrhea for about 6 days, really bad, my bowels are working fine now, but I seem to be gaining quite a bit of weight. I have went from 154 to 163, with a 3 lb weight gain from yesterday just eating one hot pocket, and a sub sandwich. I know toradol can cause kidney failure, I only had a reaction to it initally using it two days in a row, I developed a kidney infection, that was back in april. My urine shows that I am in a dehydrated state, and some blood, no protein. Think this might be a decrease in potassium or could the medication be messing with my kidneys again? I don't know what to think, but I know something is wrong.
Related Discussions
3 Comments Post a Comment
Blank
1308559_tn?1322689445
Have you  mentioned  the  blood in  urine  to your  Dr?
Has  your  Dr  done  any   complete  blood  test   (CBC)  to  test  for  a  creatinine  clearance  test  (this  will  show  your   kindey  function  level)

You said your urine  show s dehydration,  are you  drinking  enough  water  (no less than  8cups ~~64oz~~  per  day?

Potassium  affects  the  muscles  and  since   the heart  is the  biggest  muscle  it  affects  it  big  time,  whether  high  or  low.
Low  potassium would  not   cause  blood in urine.

Call  your  Dr.   A.S.A.P.     and  have him  or her  do  a CBC  to  make sure you  don't  have  another  infection,  and  that your  kidneys  are  not  been  affected  by   this  drugs  you're  on.

Good  Luck!!

Marina
Blank
Avatar_f_tn
I would really talk to your doctor if you are worried. The kidney function test is easily enough done and then it won't be on your mind. If the weight gain is fluid retention then it may be kidney related. And drink water. Dehydration is something you do have control over and will help protect your kidneys from the toradol. Also nixing the caffeine will help as well. However limiting caffeine may have an effect on how your pain meds work as caffeine is often used in pain meds to boost their effectiveness (but also makes it harder on the kidney's to process) I imagine having a cup of coffee with your morning meds would have the same effect.
Blank
1308559_tn?1322689445
caffeine  is a  diuretic  and  will therefore  dehydrate  even  more.   The  key  is  to   keep  kidneys  well hydrated.
But  I  do  agree,  seeing  a dr  is  a  great  idea.

take  care!
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Kidney Disease & Disorders Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Digestive Answerers
974371_tn?1364538460
Blank
Margot49
Central Valley, CA
Avatar_m_tn
Blank
jimgreg
piqua, OH
1096512_tn?1384893378
Blank
vedadhar
Hyderabad, India